Alert archive / Iowa / Wind Advisories in 2013
Wind Advisory 4, NWS Des Moines, IA
NWS Des Moines, IA issued this wind advisory at Feb 10, 2013, 3:32 PM CST for 36 counties in Iowa. It took effect at Feb 10, 2013, 9:00 PM CST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2013, 3:32 PM CST (21:32 UTC)
- In effect from
- Feb 10, 2013, 9:00 PM CST
- Expired
- Feb 11, 2013, 4:00 PM CST
- In force
- 19 hr
- Issued by
- NWS Des Moines, IA
All 36 counties
Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cerro Gordo County, IA, Crawford County, IA, Dallas County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Sac County, IA, Story County, IA, Tama County, IA, Wapello County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 67 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.5 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 458 m above ground
- 0-6 km bulk shear
- 102 kt
- 0-1 km storm-relative helicity
- 214 m²/s²
- 0-3 km storm-relative helicity
- 339 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
843 WWUS73 KDMX 102132 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 332 PM CST SUN FEB 10 2013 ...STRONG WINDS EXPECTED TONIGHT AND MONDAY... .LOW PRESSURE OVER NORTHWEST IOWA WILL MOVE INTO WISCONSIN TONIGHT AND OVER THE UPPER GREAT LAKES ON MONDAY. GUSTY WEST TO NORTHWEST WINDS WILL OVERSPREAD THE AREA TONIGHT IN ITS WAKE...AND CONTINUE INTO MONDAY. IAZ004>007-015>017-023>028-033>039-044>050-057>062-074-075-086- 110545- /O.NEW.KDMX.WI.Y.0004.130211T0300Z-130211T1800Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-MARION-MAHASKA-WAPELLO- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...NEWTON...GRINNELL...KNOXVILLE...OSKALOOSA... OTTUMWA 332 PM CST SUN FEB 10 2013 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON CST MONDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST MONDAY. * TIMING...WINDS WILL BECOME NORTHWEST AND INCREASE TONIGHT WITH THE STRONGEST WINDS BEGINNING AROUND 9 PM TONIGHT AND CONTINUING INTO MONDAY MORNING. * WINDS...NORTHWEST WINDS WILL INCREASE TO 25 TO 30 MPH...WITH GUSTS TO AROUND 45 MPH. * IMPACTS...THE WIND WILL MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT. LOOSE OBJECTS MAY ALSO BE BLOWN ABOUT IN THE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
6 follow-up statements
863 WWUS73 KDMX 110325 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 925 PM CST SUN FEB 10 2013 ...STRONG WINDS EXPECTED OVERNIGHT AND MONDAY... .LOW PRESSURE OVER EASTERN MINNESOTA WILL MOVE INTO WISCONSIN TONIGHT AND OVER THE UPPER GREAT LAKES ON MONDAY. GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE OVERNIGHT IN ITS WAKE AND PERSIST INTO MONDAY. IAZ004>007-015>017-023>028-033>039-044>050-057>062-074-075-086- 111130- /O.CON.KDMX.WI.Y.0004.000000T0000Z-130211T1800Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-MARION-MAHASKA-WAPELLO- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...NEWTON...GRINNELL...KNOXVILLE...OSKALOOSA... OTTUMWA 925 PM CST SUN FEB 10 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY... * TIMING...THE STRONG WINDS WILL PERSIST OVERNIGHT INTO MONDAY MORNING BEFORE SOME REDUCTION TOWARD MIDDAY AS THE LOW MOVES AWAY FROM IOWA. * WINDS...NORTHWEST WINDS WILL INCREASE TO 25 TO 30 MPH...WITH GUSTS TO 45 MPH. * IMPACTS...THE WIND WILL MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT. LOOSE OBJECTS MAY ALSO BE BLOWN ABOUT IN THE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CC
828 WWUS73 KDMX 111027 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 427 AM CST MON FEB 11 2013 ...STRONG WINDS CONTINUE THROUGH MIDDAY TODAY... .A STRONG LOW PRESSURE OVER WISCONSIN WILL CONTINUE TO MOVE EAST TODAY OVER THE GREAT LAKES REGION. VERY GUSTY NORTHWEST WINDS ARE EXPECTED TO CONTINUE DURING MUCH OF THE MORNING BEFORE WEAKENING BY THIS AFTERNOON. SOME LIGHT SNOW SHOWERS AND BLOWING SNOW IS POSSIBLE WHICH MAY ENHANCE DIFFICULT TRAVEL CONDITIONS. IAZ004>007-015>017-023>028-033>039-044>050-057>062-074-075-086- 111800- /O.CON.KDMX.WI.Y.0004.000000T0000Z-130211T1800Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-MARION-MAHASKA-WAPELLO- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...NEWTON...GRINNELL...KNOXVILLE...OSKALOOSA... OTTUMWA 427 AM CST MON FEB 11 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * TIMING...VERY STRONG WINDS WILL CONTINUE THROUGH MUCH OF THE MORNING HOURS BEFORE DIMINISH AFTER MIDDAY. * WINDS...NORTHWEST WINDS OF 25 TO 30 MPH...WITH GUSTS TO 45 MPH. * IMPACTS...THE WIND WILL MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT AND BLOW LOOSE OBJECTS ABOUT. IN ADDITION...PERIODIC LIGHT SNOW SHOWERS COMBINED WITH THE VERY STRONG WINDS WILL LEAD TO BRIEF REDUCTIONS IN VISIBILITY AT TIMES AND BLOWING SNOW ACROSS ROADWAYS MAY LEAD TO ICE OR SNOW COVERED ROADS IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KLP
593 WWUS73 KDMX 111527 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 927 AM CST MON FEB 11 2013 ...STRONG WINDS CONTINUE THROUGH MIDDAY TODAY... .A STRONG LOW PRESSURE OVER UPPER MICHIGAN WILL CONTINUE TO MOVE EAST TODAY...INTO SOUTHERN ONTARIO BY LATE AFTERNOON. VERY GUSTY NORTHWEST WINDS ARE EXPECTED TO CONTINUE DURING MUCH OF THE MORNING BEFORE WEAKENING BY THIS AFTERNOON. SOME LIGHT SNOW SHOWERS AND BLOWING SNOW IS POSSIBLE WHICH MAY CAUSE SOME DIFFICULT TRAVEL CONDITIONS. IAZ004>007-015>017-023>028-033>039-044>050-057>062-074-075-086- 111800- /O.CON.KDMX.WI.Y.0004.000000T0000Z-130211T1800Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-MARION-MAHASKA-WAPELLO- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...NEWTON...GRINNELL...KNOXVILLE...OSKALOOSA... OTTUMWA 927 AM CST MON FEB 11 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * TIMING...VERY STRONG WINDS WILL CONTINUE THROUGH MUCH OF THE MORNING HOURS BEFORE DIMINISH AFTER MIDDAY FROM SOUTHWEST TO NORTHEAST. * WINDS...NORTHWEST WINDS OF 25 TO 30 MPH...WITH GUSTS TO 45 MPH. * IMPACTS...THE WIND WILL MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT AND BLOW LOOSE OBJECTS ABOUT. IN ADDITION...PERIODIC LIGHT SNOW SHOWERS COMBINED WITH THE VERY STRONG WINDS WILL LEAD TO BRIEF REDUCTIONS IN VISIBILITY AT TIMES AND BLOWING SNOW ACROSS ROADWAYS WILL CONTINUE TO CAUSE ICE OR SNOW COVERED ROADS IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
583 WWUS73 KDMX 111726 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1126 AM CST MON FEB 11 2013 ...STRONG WINDS CONTINUE THROUGH MIDDAY TODAY... .A STRONG LOW PRESSURE OVER UPPER MICHIGAN WILL CONTINUE TO MOVE EAST TODAY...INTO SOUTHERN ONTARIO BY LATE AFTERNOON. VERY GUSTY NORTHWEST WINDS ARE EXPECTED TO CONTINUE INTO THE AFTERNOON OVER THE NORTHEAST TWO THIRDS OF IOWA...AND WEAKEN LATE THIS AFTERNOON. SOME LIGHT SNOW SHOWERS AND BLOWING SNOW IS POSSIBLE WHICH MAY CAUSE SOME DIFFICULT TRAVEL CONDITIONS. IAZ004>007-015>017-023>028-035>039-050-112200- /O.EXT.KDMX.WI.Y.0004.000000T0000Z-130211T2200Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-TAMA- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...FORT DODGE... WEBSTER CITY...ELDORA...GRUNDY CENTER...WATERLOO...TOLEDO 1126 AM CST MON FEB 11 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * TIMING...VERY STRONG WINDS WILL CONTINUE THROUGH THE MID AFTERNOON HOURS BEFORE DIMINISH BY LATE AFTERNOON. * WINDS...NORTHWEST WINDS OF 25 TO 30 MPH...WITH GUSTS TO 45 MPH. * IMPACTS...THE WIND WILL MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT AND BLOW LOOSE OBJECTS ABOUT. IN ADDITION...PERIODIC LIGHT SNOW SHOWERS COMBINED WITH THE VERY STRONG WINDS WILL LEAD TO BRIEF REDUCTIONS IN VISIBILITY AT TIMES AND BLOWING SNOW ACROSS ROADWAYS WILL CONTINUE TO CAUSE ICE OR SNOW COVERED ROADS IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ033-034-044>049-057>062-074-075-086-111830- /O.CON.KDMX.WI.Y.0004.000000T0000Z-130211T1800Z/ SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-AUDUBON- GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-MARION-MAHASKA-WAPELLO- INCLUDING THE CITIES OF...SAC CITY...ROCKWELL CITY...DENISON... CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN...AUDUBON... GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...GRINNELL... KNOXVILLE...OSKALOOSA...OTTUMWA 1126 AM CST MON FEB 11 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * TIMING...VERY STRONG WINDS WILL CONTINUE DIMINISH SLOWLY THIS MORNING. * WINDS...NORTHWEST WINDS OF 25 TO 30 MPH...WITH GUSTS TO 45 MPH. * IMPACTS...THE WIND WILL MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT AND BLOW LOOSE OBJECTS ABOUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
586 WWUS73 KDMX 111803 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1203 PM CST MON FEB 11 2013 ...STRONG WINDS CONTINUE THROUGH MIDDAY TODAY... .A STRONG LOW PRESSURE OVER EASTERN LAKE SUPERIOR WILL CONTINUE TO MOVE EAST THIS AFTERNOON INTO SOUTHERN ONTARIO. VERY GUSTY NORTHWEST WINDS ARE EXPECTED TO CONTINUE INTO THE AFTERNOON OVER THE NORTHEAST HALF OF IOWA...AND WEAKEN LATE THIS AFTERNOON. SOME LIGHT SNOW SHOWERS AND BLOWING SNOW IS POSSIBLE WHICH MAY CAUSE SOME DIFFICULT TRAVEL CONDITIONS. IAZ033-034-044>049-057>062-074-075-086-111915- /O.EXP.KDMX.WI.Y.0004.000000T0000Z-130211T1800Z/ SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-AUDUBON- GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-MARION-MAHASKA-WAPELLO- INCLUDING THE CITIES OF...SAC CITY...ROCKWELL CITY...DENISON... CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN...AUDUBON... GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...GRINNELL... KNOXVILLE...OSKALOOSA...OTTUMWA 1203 PM CST MON FEB 11 2013 ...WIND ADVISORY HAS EXPIRED... GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THE AFTERNOON...BUT THEY ARE EXPECTED TO REMAIN BELOW ADVISORY CATEGORY. WINDS OF 20 TO 30 MPH AND GUSTY WILL DIMINISH TO 10 TO 20 MPH TOWARD SUNSET. $$ IAZ004>007-015>017-023>028-035>039-050-112200- /O.CON.KDMX.WI.Y.0004.000000T0000Z-130211T2200Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-TAMA- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...FORT DODGE... WEBSTER CITY...ELDORA...GRUNDY CENTER...WATERLOO...TOLEDO 1203 PM CST MON FEB 11 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * TIMING...VERY STRONG WINDS WILL CONTINUE THROUGH THE MID AFTERNOON HOURS BEFORE DIMINISH BY LATE AFTERNOON. * WINDS...NORTHWEST WINDS OF 25 TO 30 MPH...WITH GUSTS TO 45 MPH. * IMPACTS...THE WIND WILL MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT AND BLOW LOOSE OBJECTS ABOUT. IN ADDITION...PERIODIC LIGHT SNOW SHOWERS COMBINED WITH THE VERY STRONG WINDS WILL LEAD TO BRIEF REDUCTIONS IN VISIBILITY AT TIMES AND BLOWING SNOW ACROSS ROADWAYS WILL CONTINUE TO CAUSE ICE OR SNOW COVERED ROADS IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
388 WWUS73 KDMX 112133 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 333 PM CST MON FEB 11 2013 ...WINDS DIMINISH SLOWLY ACROSS THE AREA... .STRONG LOW PRESSURE HAS RETREATED TO THE EAST AND HAD MOVED INTO SOUTHERN ONTARIO BY MID AFTERNOON. WEAK HIGH PRESSURE WILL BUILD INTO HE STATE TONIGHT. IAZ004>007-015>017-023>028-035>039-050-112245- /O.EXP.KDMX.WI.Y.0004.000000T0000Z-130211T2200Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-TAMA- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...FORT DODGE... WEBSTER CITY...ELDORA...GRUNDY CENTER...WATERLOO...TOLEDO 333 PM CST MON FEB 11 2013 ...WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON... WINDS CONTINUE TO DIMINISH SLOWLY ACROSS THE AREA. BY 3 PM...WINDS HAD DIMINISHED BELOW WIND ADVISORY CRITERIA...AND ALL LOCATIONS WILL BE BELOW CRITERIA BY 4 PM. THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 4 PM. THE TREND OF DECREASING WINDS WILL CONTINUE INTO THE EVENING WITH WINDS FALLING TO 10 TO 15 MPH BY LATE EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Feb 10, 3:31 PM CST, 1 minute earlier.
Area forecast discussion, Feb 10, 3:31 PM CST, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 331 PM CST SUN FEB 10 2013 .SHORT TERM /TONIGHT/... LOW PRESSURE OVER NORTHWEST IA WILL MOVE TO NORTHEAST WI BY MON MORNING. AREAS OF DENSE FOG AHEAD OF THE OCCLUSION SHOULD LIFT RAPIDLY AS THE LOW LIFTS NORTHEAST LATE THIS AFTERNOON. DRY SLOT OVER SOUTHEAST IA WILL EXIT WITH CLOUDS FILLING IN AS WINDS INITIALLY SWING TO SOUTHWEST...THEN W-NW. WIND SPEEDS WILL INCREASE TONIGHT AS PRESSURE GRADIENT TIGHTENS ON THE BACK SIDE OF THE LOW. WINDS IN THE MIXED LAYER ARE IN THE 35 TO 55 KT RANGE AND WILL GO WITH A WIND ADVISORY FROM 03Z THROUGH THE MORNING MONDAY. TEMPS CLOSE TO MOS LEVELS TONIGHT. DO NOT EXPECT TO SEE MUCH WRAP-AROUND WITH THIS SYSTEM. A LITTLE LIGHT SNOW OVER THE NORTH...JUST -SHSN ELSEWHERE. .LONG TERM /MONDAY THROUGH SUNDAY/... FOR MONDAY WE WILL STILL BE DEALING THE WITH POTENT UPPER LOW THAT BROUGHT PRECIP TO CENTRAL IOWA ON SUNDAY. STRONG COLD ADVECTION WILL BE ONGOING MONDAY MORNING ALONG WITH A STRONG NORTHWEST WIND AND SOME WRAP AROUND SNOWFALL ACROSS THE FAR NORTH. NOT LOOKING FOR MUCH MORE THAN A FEW TENTHS OF AN INCH (HALF INCH OR LESS) OF SNOW AT THIS POINT SO BLOWING SNOW WONT BE MUCH OF A CONCERN. A SECOND LOW IS DEVELOPING OVER THE FOUR CORNERS AREA BUT ALL THE MODELS ARE IN GOOD AGREEMENT WITH TAKING THIS SYSTEM FAR SOUTH... ACROSS THE SOUTHERN PLAINS SO LITTLE THREAT OF PRECIP FROM THAT SYSTEM AND TEMPS SHOULD RECOVER SOMEWHAT ON TUESDAY. THE NEXT SYSTEM TO AFFECT THE AREA WILL COME WEDNESDAY NIGHT/ THURSDAY. THE MODELS ARE NOT QUITE AS DEEP IN DIGGING THE WAVE AND AS SUCH THE TAKE MOST OF THE QPF INITIALLY NORTH BUT SUGGEST A SECONDARY SHOT ON THURSDAY. CONFIDENCE IS LOW ON ANY ONE SCENARIO BUT IN ANY EVENT THERE IS NOT MUCH MOISTURE ASSOCIATED WITH THIS AND SHOULD NOT AMOUNT TO MUCH. I MADE LITTLE CHANGES TO THE FORECAST AT THIS POINT KEEPING CHANCE POPS ACROSS THE NORTHERN HALF TO THIRD OF THE FORECAST AREA AND THIS MAY BE GENEROUS. I THINK THE BEST SHOT AT SNOW WOULD LIKELY BRUSH THE FAR NORTH/NORTHEAST WITH FLURRIES ELSEWHERE. ONE THING THIS SYSTEM WILL DO IS USHER IN SOME PRETTY COLD AIR FOR THE WEEKEND. THE EURO IS NOT AS BULLISH ON THE COLD BUT IS STILL PRETTY COLD. A WEAK SHORTWAVE IS EVIDENT IN THE NEAR NORTHERLY FLOW OVER IOWA ON SATURDAY BUT THERE IS NO MOISTURE TO WORK WITH AND THE WEAK WAVE WOULD MAINLY AFFECT THE FAR WEST AT THIS POINT. && .AVIATION...10/18Z LOW PRESSURE JUST NORTH OF KOFK WILL MOVE TO NORTHEAST WI BY LATE TONIGHT. SOME IMPROVEMENT IN CONDITIONS ACROSS THE SOUTH HALF OF IA AS PRONOUNCED DRY SLOT PUSHES INTO THE STATE. KDSM AND KOTM WILL LIKELY SEE A SEVERAL HOUR PERIOD OF VFR CONDITIONS BEFORE THE MVFR AND IFR CONDITIONS WRAP AROUND THE BACK SIDE OF THE LOW. SELY WINDS WILL VEER TO SWLY THIS AFTERNOON. WITH THE PASSAGE OF THE LOW WNWLY WINDS WILL INCREASE WITH SURFACE GUSTS ABV 30 KTS BY MON MORNING AND WINDS OF 50 TO 60 KTS WITHIN 3000 FEET OF THE SFC. CLOUD LAYER WILL GRADUALLY LIFT MON MORNING AS WELL. && .DMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 9 PM THIS EVENING TO NOON CST MONDAY FOR AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-CERRO GORDO-CRAWFORD-DALLAS-EMMET-FRANKLIN-GREENE-GRUNDY-GUTHRIE- HAMILTON-HANCOCK-HARDIN-HUMBOLDT-JASPER-KOSSUTH-MAHASKA-MARION- MARSHALL-PALO ALTO-POCAHONTAS-POLK-POWESHIEK-SAC-STORY-TAMA- WAPELLO-WEBSTER-WINNEBAGO-WORTH-WRIGHT. && SHORT TERM...MS FEB 13 LONG TERM...FAB AVIATION...MS FEB 13
Hazardous weather outlook, Feb 10, 10:57 AM CST, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1057 AM CST SUN FEB 10 2013 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086- 092>097-111700- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 1057 AM CST SUN FEB 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT BLUSTERY WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 45 MPH ARE EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...ALTHOUGH ANY REPORTS OF ICE WOULD BE APPRECIATED.
In the hours before
Special weather statement, Feb 10, 2:59 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 259 PM CST SUN FEB 10 2013 IAZ004>007-015>017-024>028-037>039-110000- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...HUMBOLDT... CLARION...HAMPTON...ALLISON...WAVERLY...ELDORA...GRUNDY CENTER... WATERLOO 259 PM CST SUN FEB 10 2013 ...DENSE FOG OVER NORTHERN IOWA... DENSE FOG HAS FORMED OVER PARTS OF NORTHERN IOWA...GENERALLY NORTH OF AN ALGONA TO WATERLOO LINE. VISIBILITY WILL OCCASIONALLY BE ONE QUARTER OF A MILE OR LESS. LOW PRESSURE OVER NORTHWEST IOWA WILL PUSH NORTHEAST LATE THIS AFTERNOON AND EVENING. AS IT DOES...WINDS WILL SWITCH TO SOUTHWEST AND THE FOG WILL LIFT RAPIDLY. PEOPLE TRAVELING ACROSS NORTHERN IOWA DURING THE NEXT FEW HOURS SHOULD BE PREPARED FOR REDUCED VISIBILITY.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.